MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42335
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the drainage valve had poor elasticity and a slow rebound.There were no symptoms associated with the event.The valve was explanted, and the patient's status at the time fo the report was alive-no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/ external/patient factors identified that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux and valve flux testing.However, it did not meet the requirements for leak testing, pressure-flow and preimplantation testing.The leak testing did not meet requirements due to a cut on the distal occluder.It is unknown how or when this damage occurred.The instructions for use (ifu) caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity and necessitate premature surgical revision of the shunt system.¿ proteinaceous debris was also observed on the exterior and interior of the valve.The ifu cautions ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion or may also hold pressure/flow controlling mechanisms open, resulting in over drainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7991267
Report Number2021898-2018-00505
Device Sequence Number1399443
Product Code JXG
UDI-Device Identifier00643169975781
UDI-Public00643169975781
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number42335
Device Catalogue Number42335
Device Lot NumberE35710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/22/2018
11/30/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date10/31/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;